Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Post op pain issues-NEW

asignor908aasignor908 Posts: 339
edited 06/11/2012 - 7:51 AM in Back Surgery and Neck Surgery
Hi all,
I am not 4 months post op from my laminectomy and 8 months post op from my ACDF. Pain, pain, pain is my issue.

Things are suppose to be getting better, but they're not and I am fustrated and sad. When I go to get out of bed or any other similar movement I feel as though I have a stabbing pain between the shoulder blades from my spine pushing outward against the skin. Feels like something is trying to poke through.

Also when I lay down flat on my back my hands and feet go totally numb and of course I have pins and needles up and down both arms and legs, sitting isn't any better leg, lwer back pain and numbness, Try to lay on my right side and my hip hurts badly after 10 to 15 minutes. My sleep is interupted about every two to three hours due to pain. I'm a wreck, and my doctor wants me to work on cutting back on my pain meds, wow !!!

In addition I found out I have very low testostarone and low thyroid which I am now on meds for, they were looking for why I have been so very fatigued, with an inability to regulate body temp and skin eruptions of flaking and redness. So I have hit the sickly jackpot I suppose.

This hasn't gone anywhere near as planned and frankly it's damn depressing. Hope you all are doing much better than I am. If it wasn't for posting, I'd be suffering mostly in silence.

God Bless
Al in pain from Cincinnati
AL S
advertisement

Comments

  • HI Al,

    I can certainly relate to the no sleeping and waking every few hours. I get up every two hours to move around and change positions, if I don't the pain is so bad. Hopefully getting your thyroid regulated will help with the fatigue and depression. That in itself can be causing a lot of issues. Sometimes post surgery they say when the nerves are tingling they are healing so hopefully that is the case with you. Hang in there and of course we are here anytime.
  • So very sorry to read your thread. Recovery can really suck, through in the mix other health issues and lack of sleep and bam! Of course you are frustrated and depressed. My recovery has been rough and sleeping or lack of sleeping I should say just seems to be the finally straw.
    I know as this is my life too. :-(
    I know your doc us talking about reducing pain meds, are you taking anything for sleep? Do you see a pm doc for meds or is it your surgeon?
    Hang in there Al you are recovering from 2 surgeries, that can't be easy for anyone even in the best case situation.
    I hope you get some pain relief & sleep very soon!
    Virginia
  • Thanks for your input, it certainly hasn't been the way I thought it would be. The addition of the low-T and low thyroid certainly made things worse considering the fatigue factor.

    I hope the doc will work with me on the pain meds, I dropped from a 100 mgs a day to 65 mgs a day on my own about two months ago. Since that time I have tried on several occasions to go down more but I haven't been able to due to pain levels. I know pain meds are suppose to be temporary but I don't know what else to do for now.

    Thank you guys for your continued support.
    AL S
Sign In or Register to comment.